MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3543607MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Capsular Contracture (1761); Cyst(s) (1800)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient underwent primary breast augmentation with a (left) 375cc mentor memorygel breast implant and a (right) 360cc mentor memorygel breast implant.Post-operatively, the patient self-diagnosed a left breast lump and a right breast cyst.As a result, the patient underwent a series of examinations.Ultrasound found microcalcifications on both breasts, and nodules in the left breast which were reported to be possible silicone in the left axillary lymph nodes.There is also suspicion of bilateral breast implant ruptures.The patient underwent excision of the mass from the left axilla.Pathology showed presence of silicone material within the axillary lymph nodes but there is no evidence of malignancy.There is however evidence of enlargement of chronic inflammatory reaction occurring in the axillary area.The patient was also diagnosed with bilateral breast ptosis.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch form is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On (b)(6) 2022, mentor received additional information indicating that the patient has been scheduled for bilateral implant removal on (b)(6) 2022.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: breast cyst, implant site calcification, material rupture.
 
Additional Manufacturer Narrative
On (b)(6) 2022, mentor became aware that the patient was also diagnosed with bilateral breast ptosis (grade 3), bilateral breast capsular contractures (baker grade unknown), and bilateral double bubble deformity.The patient underwent bilateral capsulectomies, and bilateral biopsies.The patient's implants were replaced with the following: (left) 650cc mentor memorygel breast implant catalog: shpx650 lot: 9639098 sn: (b)(6) and (right) 650cc mentor memorygel breast implant catalog: shpx650 lot: 9639098 sn: (b)(6).This medwatch form is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On march 14, 2022, the mentor failure analysis lab received the device for evaluation.On march 29, 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 360cc breast implant had parallel lines of shell wear on the posterior aspect.Additionally a tear was noted within the shell wear, measuring approximately 1.6 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.A breast cyst is a fluid-filled sac within the breast.One breast can have one or more breast cysts.They are often described as round or oval lumps with distinct edges.Breast cysts are usually and typically do not require treatment, but they can be drained using fine needle aspiration if the cyst is large or uncomfortable.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13232465
Report Number1645337-2022-00351
Device Sequence Number4610212
Product Code FTR
UDI-Device Identifier00081317004424
UDI-Public00081317004424
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number3543607MC
Device Catalogue Number3543607MC
Device Lot Number6823244
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer02/04/2022
03/03/2022
03/14/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/26/2022
03/08/2022
04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age55 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite